Please post your results and what is going on. I have a lot of the same things you are going through and I would like to know what they find out. I have some great doctors working with me...but as you know it seems to take forever for them to know anything. Thanks.
Thanks for caring enough to reply.
I was suppose to have a biopsy but the surgeion could not do one cause no veins were jutting out to take one. I was told to try Prednisone and if it helped the diagnosis was right. It helped so I take it . The doctor told me when the head stops hurting to wein myself down by 5mg and then if they start again to take 30mg and if it stope to continue. I can't say its the same as a headache because the temples and eyes hurt. It hurts to touch a pillow with your head. I do get migranes and have arthritis in my face and TMJ so I really have to think about where the most pain is from. I start with pain pills and if that doesn't help I take 30 mg, if that works I stay on Prednisone till I feel better.
I think your right abuot the test. My head felt like it was on fire 10 miniutes after the injection. The first day I had no reaction as it was given intraveneously while on the treadmill. The 2nd day the nurse injected all of it at once and sent me for lunch for half an hour and then they took the test. Somekind of bolckage turned up on one test and I need a new test but not now thankyou.
I think I answered all your questions. Thankyou for replying.
It really made a difference to receive these replies to my email. I don't feel as frightened and alone with this illness. Thankyou.
I hope your well.
Thanyou for caring enough to reply. For the first time in months I don't feel like I'm all alone with this painful head. The preddnisone helped until Dec and now my head aches everyday and my eye muscles or something in the back aches, sometimes I get shooting pains in my head and eyes. My lid on the left is starting to droop. The pain is almost constant in the temples and my head is to sore to comb, my hair is falling out. My family doctor is to busy to listen, I guess its time to find a new one. I don't think doctors don't like patients that are being treated by someone else, but I need a doctor. I do have a Rhumatologist I see every three months, he wants my GP to work with me but my GP does not like him and consults someone else whose never seen me. I'm not sure what the problem is.
I will ask about the other medications. I also have arthritis in my face and TMJ so when my temples hurt I'm never sure what I'm dealing with. I hold the prednisone, pray, cry, wait and then take it if the pain med didn't work. Before I was able to go off the Prednisone for 3 wks or so and then start if the pain started agin but not lately. This pain is much more severe. I have an appointment with a pain management doctor this Friday, I'm hoping he can give me some answers or arrange further tests to see if there is something causing this pain.
No one can take this pain away but getting a response to my email has sure helped my emotional state. Thankyou. I will email when I know more.
Sorry I lost my whole last message. You probably got the really bad headache after the chest pain/test med because the doctors wanted to dialate your blood vessels around your chest and the medicine dialated the vessels in your head as well. You experienced the major pain of a Migraine type headache. I'm not a doctor but familiar with the problem.
Have you ever had a neurological workup?
Had headaches of any kind in the past? PMS etc...
How did they confirm the giant cell diagnosis?
How old are you?
What was the diagnosis for the chest problem - that is really important.
Make sure to tell the Cardiologist/heart caretaker about the BAD headache. Explain to him about what happened with the test. Giant Cell causes horrible headaches but medicine that basically gives you the response of a Migraine will also. Did they give you pain medicine.
VERY IMPORTANT - IF YOU EVER NEED NITROGLYCERINE - TELL THEM YOUR SEVERE MIGRAINE RESPONSE FROM THE TEST PROCESS. You need to keep track -write down names of tests, meds given, side effects (in this case severe headache) etc..
You need to continue with the prednisolone. Did it offer any relief ever?
You should eat a healthy balanced diet and replace any lost nutrients or vitamins. It would also be advisable to exercise regularly in consultation with your doctor.
You should take a neurologist consultation and ask the specialist if methotrexate or azathioprine would help in your case.
Do let us know about your progress.
Hope this helps.